Dynamics of Special Points on Intermediate Jacobians

  • Xi Chen
  • James D. Lewis
Part of the Fields Institute Communications book series (FIC, volume 67)


We prove some general density statements about the subgroup of invertible points on intermediate jacobians; namely those points in the Abel–Jacobi image of nullhomologous algebraic cycles on projective algebraic manifolds.

Key words

Abel–Jacobi map Intermediate jacobian Normal function Chow group 

Mathematics Subject Classifications (2010)

Primary 14C25 Secondary 14C30 14C35 



Both authors partially supported by a grant from the Natural Sciences and Engineering Research Council of Canada.


  1. 1.
    C.H. Clemens, Homological equivalence, modulo algebraic equivalence, is not finitely generated. Publ. I.H.E.S. 58, 19–38 (1983)Google Scholar
  2. 2.
    M. Green, Griffiths’ infinitesimal invariant and the Abel-Jacobi map. J. Differ. Geom. 29, 545–555 (1989)MATHGoogle Scholar
  3. 3.
    P.A. Griffiths, On the periods of certain rational integrals: I and II. Ann. Math. Second Series 90(3), 460–541 (1969)MATHCrossRefGoogle Scholar
  4. 4.
    P.A. Griffiths, J. Harris, On the Noether-Lefschetz theorem and some remarks on codimension two cycles. Math. Ann. 271(1), 31–51 (1985)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    G.H. Hardy, E.M. Wright, An Introduction to the Theory of Numbers, 5th edn. (The Clarendon Press/Oxford University Press, New York, 1979), pp. xvi+426 [ISBN: 0-19-853170-2; 0-19-853171-0]Google Scholar
  6. 6.
    M. Kerr, G. Pearlstein, An exponential history of functions with logarithmic growth, in Topology of Stratified Spaces. MSRI Pub., vol. 58 (Cambridge University Press, New York, 2010)Google Scholar
  7. 7.
    J.D. Lewis, in A Survey of the Hodge Conjecture, 2nd edn. CRM Monograph Series, vol. 10 (AMS, Providence, 1999)Google Scholar
  8. 8.
    S. Zucker, Generalized intermediate jacobians and the theorem on normal functions. Invent. Math. 33, 185–222 (1976)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    S. Zucker, Hodge theory with degenerating coefficients: L 2 cohomology in the Poincaré metric. Ann. Math. 109(3), 415–476 (1979)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.University of AlbertaEdmontonCanada

Personalised recommendations